MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P55; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P55; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515117
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
This is a complaint about leakage.It was reported that when the p55 was connected to a vial, and the injector was connected, the vial was tilted to make adjustments, the chemical solution leaked.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: one protector connected to a vial was provided to our quality team for investigation.Through visual inspection, a leak between the protector and vial was observed.Upon further evaluation, it was noted the protector needle did not properly penetrate the stopper of the vial, it was off center causing damage and preventing a secure connection.The protector was reconnected using the assembly fixture and functional testing was performed again, no leakage outside of the system was observed.A device history review was performed for reported lot 2312114, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Retained samples of the reported lot were used for additional evaluation.Functional testing was performed, connecting the protectors to a vial, injector, and syringe per the instructions for use provided with the product.All protectors were properly connected, liquid could move through the system without issue and no leakages occurred.Based on our investigation, we are not able to identify a root cause related to the manufacturing process at this time.It was identified the protector was not properly attached, resulting in the leak reported.The protector must be attached completely vertical to the vial.The m12 assembly fixture is recommended to ease the connection of the protector to the vial and must be used in a slow and consistent motion.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
PROTECTOR P55
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19810102
Report Number3003152976-2024-00429
Device Sequence Number8348922
Product Code ONB
UDI-Device Identifier00382905151170
UDI-Public(01)00382905151170
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K130197
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515117
Device Lot Number2312114
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown